Don't ignore your skin issues
Ask FREE question to skin specialists
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Medications & Drug Allergic Reactions!

Written and reviewed by
Dr. Nishant Jain 86% (14 ratings)
MBBS Bachelor of Medicine and Bachelor of Surgery, Diploma In Dermatology & Venerology And Leprosy (DDVL)
Dermatologist, Hyderabad  •  7 years experience
Medications & Drug Allergic Reactions!

All drugs carry within themselves the potential to treat and to harm. Side-effects of medicines are a common phenomenon, with variation in the intensities. Sometimes they are minor and do not require medications; however, at other times they may require urgent attention and treatment. Some allergies caused due to medications that primarily affect your skin are-

1. Itches and rashes -
Sometimes your body may be allergic to a certain type of medications. If these drugs are taken by you then the immune system treats them as foreign invasions and triggers a reaction against them. In certain cases, on consuming a drug that your body is allergic to, a kind of white blood cells called T cells expand. Itches, rashes on the skin are common repercussions in such a scenario.

2. Swelling of the face and the throat -
Often it happens that, on being administered a medicine or an injection, you may experience severe swelling of face and throat. This is an extreme case of a medicinal side-effect and is commonly known as anaphylaxis. This must be immediately treated and brought to the notice of a trained doctor. 

3. Blisters -
This is also an important potential side-effect of a drug. On being administered a drug, you may experience an erosion on the surface of lips and eyes as a reaction against it. Immediate treatment and a visit to a doctor are imperative if you experience these symptoms. 

4. Swelling of the tongue -
If you have high blood pressure and if you take angiotensin-converting enzyme, a swollen tongue and persistent cough can be possible side-effects. 

5. Flushing and itching -
You may suffer from symptoms of flushing and itching as a possible side-effect of the intravenous dyes that are used in the X-rays.

In case you have a concern or query you can always consult a specialist & get answers to your questions!
5084 people found this helpful